Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 30, 2012, 11:31 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 1, 2012, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
Counties Carroll County, VA, City of Galax, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
160
WWUS81 KRNK 010331
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 30 2012
VAZ012-015-016-010415-
CARROLL VA-GRAYSON VA-WYTHE VA-
1131 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GRAYSON AND WYTHE
COUNTIES...
AT 1127 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SPEEDWELL...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR FRIES AROUND 1140 PM...GALAX CITY AROUND 1150
PM...PIPERS GAP AROUND 1155 PM...HILLSVILLE AROUND MIDNIGHT...
LAMBSBURG AROUND 1205 AM AND FANCY GAP AROUND 1210 AM.
LAT...LON 3684 8116 3680 8058 3656 8066 3656 8088
3667 8122
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:50 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 30, 9:50 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 925 PM EDT SATURDAY...
CONVECTION REMAINS STRONG TO SEVERE FROM HILLSVILLE EAST-SOUTHEAST
INTO THE NC/VA PIEDMONT. ACTIVITY HAS BEEN ACTIVE DUE TO HIGH
INSTABILITY AND LACK OF CAP. THE STORMS HAVE STARTED TO SHOW SIGNS
OF ACCELERATING EAST WITH INCREASE IN WIND GUSTS BEING NOTED.
STILL MAIN THREAT SHOULD BE HAIL AS CORES ARE GOING UP WELL 65DBZ
UP TO -20C. LARGEST HAIL REPORTED HAS BEEN HEN EGG SIZE IN THE
TAZEWELL AND GALAX AREA OF SW VA.
FOR THE NEXT FEW HOURS WILL USE PERSISTANCE ON RADAR TO FORECAST
POPS INTO THE FAR SE CWA...WITH MORE CONVECTION NOW FIRING UP
UPSTREAM INTO WV. WILL HAVE 30 POPS UP THAT WAY AFTER
MIDNIGHT...BUT WILL HAVE TO WATCH FOR MORE DEVELOPMENT INTO A LINE
POSSIBLY BEFORE DAWN NORTH OF THE CWA.
DID NOT MAKE MUCH CHANGE TO THE FORECASTED TEMPS WITH WARM MUGGY
CONDITIONS REMAINING OVER MOST OF THE AREA.
HIGHS AGAIN CLOSE TO 100 BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM
A LITTLE AND NW DOWNSLOPE GIVES A BOOST. ALSO A FEW MORE RECORDS
LIKELY TO FALL PER CLIMATE SECTION BELOW WHILE HEAT CRITERIA A BIT
MORE IFFY AS LOW LEVEL DRYING TAKES PLACE. SINCE LOOKING AT
MARGINAL CRITERIA FOR ONLY A FEW HOURS PLAN TO ONLY INCLUDE A FEW
SE CTYS IN ANOTHER ADVISORY FOR SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
AS OF 720 PM EDT SATURDAY...
MAINLY WILL SEE VFR CONDITIONS THIS PERIOD OUTSIDE ANY SCATTERED
CONVECTION THIS EVENING. THIS CONVECTION IS MAINLY SITUATED FROM
NEAR BLF-JFZ ESE TO HLX WITH ISOLATED COVEARAGE EAST OF LYH. THINK
BLF HAS BEST THREAT THROUGH 01Z OF GETTINGT TSRA SO PUT A TEMPO
GROUP TO COVER THIS. MAY SEE SOME FOG OVERNIGHT IN THE GREENBRIER
VALLEY AND AROUN DANVILLE...OTHERWISE VFR.
WILL HAVE TO WATCH CONVECTION UPSTREAM OVER OHIO-ILLINOIS AND IF
THE FLOW TURNS THIS SYSTEM SOUTHEAST TOWARD OUR AREA AFTER
MIDNIGHT. MODELS CURRENTLY SLIDING MOST OF THIS NORTH OF OUR AREA.
WILL SEE MORE DEVELOPMENT SUNDAY AFTN MAINLY EAST OF THE MTNS.
OVERALL...KEPT VFR CONDITIONS.
EXPECT MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH WEDNESDAY THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG NEW 95/2012 OLD 92/1966 92/1959
BLUEFIELD NEW 96/2012 OLD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
NC...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WP
CLIMATE...Hazardous weather outlook, Jun 30, 9:08 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT SAT JUN 30 2012 NCZ001>003-018>020-VAZ007-009-010-012>017-022-032>034-045-020115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD-CAMPBELL- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING WILL BE SEVERE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-035-046-047-WVZ042>045-020115- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST- APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-059-020115- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 908 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 10:40 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1040 PM EDT SAT JUN 30 2012 VAZ009-012-015-010330- GRAYSON VA-SMYTH VA-WYTHE VA- 1040 PM EDT SAT JUN 30 2012 ...A STRONG THUNDERSTORM WILL AFFECT GRAYSON...SMYTH AND WYTHE COUNTIES... AT 1036 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARION... MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR RURAL RETREAT AROUND 1055 PM...COMERS ROCK AROUND 1100 PM...CROCKETT AROUND 1105 PM...SPEEDWELL AROUND 1110 PM...CRIPPLE CREEK AROUND 1115 PM AND SPRING VALLEY AROUND 1120 PM. LAT...LON 3693 8154 3695 8100 3663 8108 3678 8158 16
Local storm report, Jun 30, 10:48 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 5 ENE STUART 36.66N 80.19W
06/30/2012 PATRICK VA 911 CALL CENTER
ONE TREE BLOWN DOWN AT THE INTERSECTION OF SPRING ROAD
AND MT. VALLEY ROAD.
&&
WHPSpecial weather statement, Jun 30, 10:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT SAT JUN 30 2012
VAZ019-020-024-010330-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
1051 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...
AT 1049 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HOT SPRINGS...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR INGALLS FIELD AROUND 1100 PM...DOUTHAT STATE
PARK AROUND 1105 PM...NIMROD HALL AROUND 1110 PM...COLLIERSTOWN
AROUND 1125 PM AND LEXINGTON CITY AROUND 1130 PM.
LAT...LON 3785 7915 3781 7916 3779 7920 3782 7923
3779 7926 3767 7934 3762 7944 3759 7946
3775 7968 3777 7968 3778 7972 3798 8002
3803 7997 3808 7996 3810 7994 3812 7995
3815 7992
16Local storm report, Jun 30, 10:53 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 SE ENNICE 36.51N 80.94W
06/30/2012 E1.00 INCH ALLEGHANY NC PUBLIC
ENNICE
0523 PM HAIL 1 S LOW GAP 36.52N 80.86W
06/30/2012 E0.50 INCH SURRY NC TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT BEBEE LANE AND HWY 89
0523 PM HAIL 3 W TAZEWELL 37.12N 81.57W
06/30/2012 E0.50 INCH TAZEWELL VA PUBLIC
DIME SIZE HAIL REPORTED
0534 PM HAIL 2 S LOW GAP 36.50N 80.87W
06/30/2012 E1.25 INCH SURRY NC PUBLIC
ON RAMEY CREEK ROAD.
0558 PM HAIL 5 WSW CALLAWAY 36.99N 80.13W
06/30/2012 E1.25 INCH FLOYD VA TRAINED SPOTTER
0603 PM HAIL 3 SW TAZEWELL 37.08N 81.55W
06/30/2012 E0.50 INCH TAZEWELL VA PUBLIC
DIME SIZE HAIL.
0609 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.50 INCH WATAUGA NC PUBLIC
REPORTED BY WATAUGA COUNTY ROAD CONDITIONS FACEBOOK PAGE
IN BLACKBERRY AREA.
0610 PM HAIL AHO 36.17N 81.62W
06/30/2012 E0.50 INCH WATAUGA NC PUBLIC
DIME SIZE HAIL.
0610 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.00 INCH WATAUGA NC TRAINED SPOTTER
A FEW QUARTER SIZE HAILSTONES WERE MIXED IN WITH DIME
DIZE HAIL ON BLACKBERRY LANE. HAIL LASTED UNTIL 620 PM.
0623 PM HAIL CALLAWAY 37.02N 80.05W
06/30/2012 E1.75 INCH FRANKLIN VA BROADCAST MEDIA
0635 PM HAIL 6 WNW RUSTBURG 37.31N 79.20W
06/30/2012 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
THREE QUARTER INCH HAIL REPORTED 3S LYH
0637 PM HAIL 5 NE FERRUM 36.97N 79.97W
06/30/2012 E1.75 INCH FRANKLIN VA PUBLIC
REPORT FROM OLD FORGE ROAD.
0639 PM HAIL 5 S BURKES GARDEN 37.02N 81.35W
06/30/2012 E1.00 INCH BLAND VA TRAINED SPOTTER
QUARTER SIZE HAIL MIXED IN WITH NICKEL SIZE HAIL.
0645 PM HAIL 4 W RUSTBURG 37.28N 79.17W
06/30/2012 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON ENGLISH TAVERN ROAD AT 29S
0659 PM HAIL 4 NNE EVINGTON 37.29N 79.26W
06/30/2012 E1.00 INCH CAMPBELL VA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON ROBINSON DRIVE.
0710 PM HAIL 6 W RUSTBURG 37.29N 79.20W
06/30/2012 E1.00 INCH CAMPBELL VA TRAINED SPOTTER
CLARKS ROAD
0730 PM HAIL 4 SSE CONCORD 37.29N 78.96W
06/30/2012 E0.50 INCH CAMPBELL VA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0730 PM TSTM WND DMG 4 SSW CHAPEL 37.23N 80.96W
06/30/2012 GILES VA PUBLIC
SEVERAL LARGE LIMBS DOWN ON ROUTE 609
0740 PM HAIL 3 NW TAZEWELL 37.15N 81.56W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
BAPTIST VALLEY ROAD
0740 PM HAIL 2 NNW FRIES 36.74N 80.98W
06/30/2012 E1.00 INCH CARROLL VA TRAINED SPOTTER
ROUTE 94 NORTH OF FRIES
0740 PM HAIL 4 NE FRIES 36.75N 80.92W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
LASTED 10 MINUTES, AND COVERED THE GROUND.
0740 PM HAIL 4 ENE FRIES 36.73N 80.89W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
0751 PM HAIL 2 E FRIES 36.71N 80.93W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED
0754 PM HAIL S TAZEWELL 37.11N 81.52W
06/30/2012 E2.00 INCH TAZEWELL VA PUBLIC
DAMAGE TO VEHICLES.
0754 PM HAIL 5 ESE FRIES 36.70N 80.89W
06/30/2012 E2.00 INCH CARROLL VA PUBLIC
DAMAGE TO VEHICLES.
0756 PM HAIL 1 NNW TAZEWELL 37.14N 81.53W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
QUARTER SIZE HAIL ON WHITLEY BRANCH ROAD
0756 PM HAIL 1 NNW TAZEWELL 37.13N 81.52W
06/30/2012 E2.00 INCH TAZEWELL VA PUBLIC
0800 PM HAIL 5 ENE FRIES 36.73N 80.88W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
BERKSHIRE ROAD
0800 PM HAIL 1 ENE TAZEWELL 37.12N 81.50W
06/30/2012 E1.75 INCH TAZEWELL VA TRAINED SPOTTER
HILL STREET
0802 PM HAIL 6 ESE FRIES 36.70N 80.87W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL ON CARROLTON PIKE
0805 PM HAIL 3 NW TAZEWELL 37.15N 81.55W
06/30/2012 E1.00 INCH TAZEWELL VA PUBLIC
QUARTER SIZE HAIL ON MOBILE DRIVE
0810 PM HAIL 4 NW BURKES GARDEN 37.14N 81.41W
06/30/2012 E1.75 INCH TAZEWELL VA PUBLIC
GRATTON IN TAZEWELL
0827 PM TSTM WND DMG 1 NE STUART 36.64N 80.27W
06/30/2012 PATRICK VA 911 CALL CENTER
DISPATCH REPORTS NUMEROUS TREES DOWN ACROSS THE SOUTHEAST
PORTION OF PATRICK COUNTY...ESPECIALLY IN THE DOYBNS
AREA. NICKEL SIZE HAIL ALSO REPORTED.
0830 PM HAIL SW HILLSVILLE 36.77N 80.73W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
0840 PM HAIL 3 NW CRITZ 36.67N 80.19W
06/30/2012 E1.75 INCH PATRICK VA PUBLIC
SPRING ROAD
0845 PM HAIL 3 WNW WYTHEVILLE 36.96N 81.13W
06/30/2012 E1.00 INCH WYTHE VA PUBLIC
STONY FORK ROAD
0848 PM HAIL NW WYTHEVILLE 36.95N 81.08W
06/30/2012 E0.88 INCH WYTHE VA TRAINED SPOTTER
0854 PM HAIL 1 E BASSETT 36.77N 79.97W
06/30/2012 E0.50 INCH HENRY VA TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON BASSET HEIGHTS ROAD
0933 PM TSTM WND DMG 4 SSW WESTERN SMITH MOU 36.99N 79.76W
06/30/2012 FRANKLIN VA 911 CALL CENTER
MULTIPLE TREES DOWN IN GLADE HILL
1028 PM TSTM WND DMG 5 ENE STUART 36.66N 80.19W
06/30/2012 PATRICK VA 911 CALL CENTER
ONE TREE BLOWN DOWN AT THE INTERSECTION OF SPRING ROAD
AND MT. VALLEY ROAD.
1028 PM TSTM WND DMG 3 NNE REIDSVILLE 36.39N 79.65W
06/30/2012 ROCKINGHAM NC EMERGENCY MNGR
TREES DOWN ON NARROW GAGE ROAD
&&
MBSLocal storm report, Jun 30, 10:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 SSE STUART 36.60N 80.27W
06/30/2012 E0.88 INCH PATRICK VA PUBLIC
&&
WHPSpecial weather statement, Jun 30, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 30 2012
VAZ012-015-016-010415-
CARROLL VA-GRAYSON VA-WYTHE VA-
1131 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GRAYSON AND WYTHE
COUNTIES...
AT 1127 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SPEEDWELL...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR FRIES AROUND 1140 PM...GALAX CITY AROUND 1150
PM...PIPERS GAP AROUND 1155 PM...HILLSVILLE AROUND MIDNIGHT...
LAMBSBURG AROUND 1205 AM AND FANCY GAP AROUND 1210 AM.
LAT...LON 3684 8116 3680 8058 3656 8066 3656 8088
3667 8122
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 23 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 64 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 52 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 60 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 10:18 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 1, 4:18 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
| Jun 30, 10:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
| Jul 1, 5:52 AM EDT | Special Weather Statement | RNK | Greenbrier | 38 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.